Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2022, 3:25 PM EDT for Telfair County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 6, 2022, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS82 KFFC 061925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Jun 6 2022
GAZ110-062000-
Telfair GA-
325 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Telfair
County through 400 PM EDT...
At 325 PM EDT, a strong thunderstorm was near Workmore, or near
McRae, moving south at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Scotland and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3182 8304 3204 8301 3206 8283 3205 8281
3203 8279 3188 8273 3186 8276 3186 8278
3185 8279 3184 8278 3184 8279
TIME...MOT...LOC 1925Z 355DEG 7KT 3199 8290
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:47 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 6, 1:47 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 147 PM EDT Mon Jun 6 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1110 AM EDT Mon Jun 6 2022/ ..Late Morning Update... UPDATE... Made adjustments to near-term temps, dew points, PoPs, and sky cover based on observations and the persistent low cloud deck across portions of north and central GA. Isolated showers and even a thunderstorm are already underway across some of our southern counties where SBCAPE is analyzed at 2000 J/kg and PWAT is maximized. Day Cloud Phase Distinction satellite imagery shows a blossoming Cu field and a few glaciating cloud tops in the area generally along and west of the stretch of I-75 south of Atlanta to the southern CWA border, so this area is where convection will be focused over the next couple of hours. Previous discussions follow... Martin PREV DISCUSSION... /Issued 746 AM EDT Mon Jun 6 2022/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 345 AM EDT Mon Jun 6 2022/ Morning Area Forecast Discussion... SHORT TERM /Today through Tuesday/... Some overnight convection in parts of the southern CWA is expected to continue to diminish here in the early morning hours, though residual moisture could allow for some patchy fog development. We should see some increased diurnally driven shower and thunderstorm coverage this afternoon into evening across the western majority and southern CWA given extent of a marginal instability axis. CAMs are actually in decent consensus with increased coverage as well. The focus shifts then late tonight into Tuesday morning as a possible MCS/organized cluster of convection could push into the northern CWA along an upper impulse traversing the TN Valley. This along with any remnant outflow it may generate, could focus other convective triggering later Tuesday so some changes in daytime pops and extent southward may be determined given the evolution of this feature in the morning. For temps, expect some near normal highs today with much of the area getting to the mid 80s, then a bit warmer for Tuesday (much of central GA reaching the low 90s). Baker LONG TERM /Tuesday Night through Sunday/... To kick off the long term period Wednesday, the eastern CONUS is in the midst of a gradual pattern change: from mostly zonal flow aloft to mid-levels characterized by broad troughing associated with the southern descent of a closed low across northern Canada. Ahead of the shift to a more progressive wave train, Wednesday and much of Thursday will feature feature bursts of convective activity, forced primarily by a series of disturbances traversing mid-level flow. Greatest coverage is likely across northern GA, closest in proximity to passing shortwaves and local moisture maxima. Friday will likely be the driest day in the extended as a weak dry slot moves across the southeast, and no distinct source of organizational forcing. There is good agreement among global models that as we move into the weekend, a shortwave trough will dig across the Midwest and into the Ohio River Valley. A lobe of low pressure develops in response across the Deep South late Friday, and begins a northeastward trek toward the mid-Atlantic. With deep moisture throughout the column, Saturday looks poised to feature a rather amorphous blob of convection across much of the forecast area. The airmass will be sufficiently unstable (thanks to highs just about 5-10 degrees above climo) to support increased coverage of showers and thunderstorms. Behind the low, moisture is quickly scoured away, and any lingering showers and storms on Sunday should be confined to the southern portion of the CWA, where a stationary boundary is progged to drape across the FL panhandle. This week is likely to be the hottest of the year for locales along and south of the Fall Line, with temperatures in the mid-to- upper 90s through Saturday. Will need to keep an eye on surging heat index values - with an extremely moist airmass in place for the better part of the extended, dewpoints are currently progged to reach well into the lower-70s, conducive to apparent temperatures over 100F. 96 && .AVIATION... 18Z Update... Scattered TSRA have developed across portions of western and central GA and are slowly drifting/developing further east, so have a TEMPO for TSRA and associated MVFR vsbys and VRB winds/gusts from 18z-22z at all sites except AHN. Periods of VFR cigs between 035-055 expected with the afternoon Cu field. A several-hour window of MVFR cigs with possible IFR cigs appears likely Tuesday morning (around 11z to 15z) at the Atlanta area sites and AHN. Winds will be ESE to SE through the evening at 5-10 kts outside of any storms. A wind shift to SW is expected Tuesday morning after 12z. //ATL Confidence...18Z Update... Medium confidence on Tuesday morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 86 65 88 69 / 20 20 30 10 Atlanta 84 68 87 71 / 30 20 30 20 Blairsville 79 62 80 64 / 20 20 60 40 Cartersville 84 67 86 68 / 30 20 40 30 Columbus 86 68 92 71 / 40 20 20 5 Gainesville 84 65 85 69 / 30 20 40 20 Macon 87 65 92 70 / 40 20 20 5 Rome 85 68 86 70 / 30 30 40 30 Peachtree City 84 65 88 68 / 30 20 20 10 Vidalia 84 68 91 71 / 40 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....96 AVIATION...Martin
Hazardous weather outlook, Jun 6, 3:10 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 310 PM EDT Mon Jun 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 310 PM EDT Mon Jun 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across portions of north and central Georgia this afternoon and evening. A few strong to severe thunderstorms are possible with gusty to damaging winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible across much of north and central Georgia Tuesday through Sunday, primarily during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 2:38 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Mon Jun 6 2022
GAZ070-061915-
Lamar GA-
238 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Lamar County through
315 PM EDT...
At 238 PM EDT, a strong thunderstorm was over Aldora, or over
Barnesville, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Milner, Orchard Hill, Aldora, Redbone, Liberty Hill,
Goggins, Piedmont, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3303 8427 3304 8425 3319 8424 3319 8423
3318 8422 3318 8413 3320 8412 3320 8404
3307 8404 3296 8410 3296 8412 3299 8412
3299 8427
TIME...MOT...LOC 1838Z 193DEG 12KT 3306 8419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:50 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Mon Jun 6 2022
GAZ111-061915-
Wheeler GA-
250 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern Wheeler
County through 315 PM EDT...
At 249 PM EDT, a strong thunderstorm was over Little Ocmulgee State
Park, or near McRae. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Alamo, Scotland and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8281 3206 8286 3207 8286 3208 8288
3210 8290 3211 8290 3213 8294 3218 8287
3219 8288 3220 8286 3223 8282 3216 8266
3203 8279
TIME...MOT...LOC 1849Z 205DEG 3KT 3211 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:51 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Mon Jun 6 2022
GAZ031-061915-
Paulding GA-
251 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern
Paulding County through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Brownsville, or near
Douglasville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Hiram, Brownsville, New Georgia and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3399 8487 3393 8472 3379 8473 3379 8476
3377 8488 3379 8493
TIME...MOT...LOC 1851Z 205DEG 3KT 3381 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:59 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Mon Jun 6 2022
GAZ080-091-061930-
Taylor GA-Marion GA-
259 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northeastern Marion
and southwestern Taylor Counties through 330 PM EDT...
At 258 PM EDT, a strong thunderstorm was over Charing, or 10 miles
southwest of Butler. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Butler, Rupert, Charing, Howard and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3240 8432 3239 8435 3240 8435 3240 8436
3243 8436 3243 8438 3242 8438 3241 8439
3238 8439 3244 8452 3256 8447 3256 8441
3261 8441 3262 8440 3251 8416 3237 8431
3237 8432
TIME...MOT...LOC 1858Z 210DEG 3KT 3246 8439
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 3:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Mon Jun 6 2022
GAZ092-093-061945-
Macon GA-Schley GA-
317 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southwestern Macon
and southeastern Schley Counties through 345 PM EDT...
At 317 PM EDT, a strong thunderstorm was near Fountainville, or near
Ellaville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellaville, Andersonville National Historic, Murrays Crossroads,
Clearview, Bumphead, Fountainville, La Crosse and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3234 8434 3236 8413 3220 8403 3219 8413
3222 8414 3223 8414 3223 8418 3219 8418
3217 8436
TIME...MOT...LOC 1917Z 354DEG 4KT 3228 8423
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Jun 6 2022
GAZ110-062000-
Telfair GA-
325 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Telfair
County through 400 PM EDT...
At 325 PM EDT, a strong thunderstorm was near Workmore, or near
McRae, moving south at 5 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Scotland and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3182 8304 3204 8301 3206 8283 3205 8281
3203 8279 3188 8273 3186 8276 3186 8278
3185 8279 3184 8278 3184 8279
TIME...MOT...LOC 1925Z 355DEG 7KT 3199 8290
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:08 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 5, 9:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jun 5, 10:23 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 6, 12:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Jun 6, 1:09 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Jun 6, 1:20 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Jun 6, 2:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jun 6, 2:14 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 6, 2:25 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jun 6, 2:26 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Jun 6, 2:38 PM EDT | Special Weather Statement | FFC | Lamar | 37 min |
| Jun 6, 2:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 6, 2:51 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Jun 6, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 26 min |
| Jun 6, 2:59 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 6, 3:17 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 6, 3:28 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Jun 6, 3:33 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jun 6, 3:40 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 35 min |
| Jun 6, 3:43 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Jun 6, 4:03 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jun 6, 4:08 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jun 6, 4:46 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jun 6, 4:50 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Jun 6, 5:31 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jun 6, 5:33 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Jun 6, 6:02 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 28 min |
| Jun 6, 6:28 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 32 min |
| Jun 6, 6:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Jun 6, 7:48 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.